MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ISE SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM

ROCHE DIAGNOSTICS ISE SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM
Catalog Number 04838084001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode expiration date was not provided.The cobas c111 system serial number was (b)(6).The last maintenance was performed on 21-dec-2022.The na electrode was changed on 05-sep-2023.The customer performed daily maintenance on the c111.He then did probe offset and electrode maintenance.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 9 patients' samples tested with ise sodium (na) assay on a cobas c111 system when compared to a cobas 600 c501 analyzer.Sample 1 (patient 1): 125.3 mmol/l.Rerun result: 137 mmol/l (tested on a different analyzer).Sample 2 (patient 2): 126.2 mmol/l.Rerun result: 140 mmol/l (tested on a different analyzer).Sample 3 (patient 3): 128.1 mmol/l.Rerun result: 135 mmol/l (tested on a different analyzer).Sample 4 (patient 4): 144.3 mmol/l.Rerun result: 158 mmol/l (tested on a different analyzer).Sample 5 (patient 5): 132.1 mmol/l.Rerun result: 139 mmol/l (tested on a different analyzer).Sample 6 (patient 6): 124.7 mmol/l.Rerun result: 132 mmol/l (tested on a different analyzer).Sample 7 (patient 7): 127.8 mmol/l.Rerun result: 144 mmol/l (tested on a different analyzer).Sample 8 (patient 8): 125.6 mmol/l.Rerun result: 136 mmol/l (tested on a different analyzer).Sample 9 (patient 9): 128.9 mmol/l.Rerun result: 136 mmol/l (tested on a different analyzer).The physician questioned the results and asked for the samples to be rerun.The repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
Inspection of the data showed that on the date of the event and around the time of occurrence, some errors were reported related to sample fill (aspirate sample from the tube) or tube empty messages.The cause was consistent with a sample tube being empty or not having sufficient sample volume.This would indicate a user error of incorrect sample handling.The investigation did not identify a product problem.

Brand Name
ISE SODIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, SODIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17994260
Report Number1823260-2023-03404
Device Sequence Number6877216
Product Code JGS
UDI-Device Identifier04015630036189
UDI-Public04015630036189
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K963627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04838084001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown